Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 12, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 3, 2006, 10:55 PM CDT for Val Verde County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2006, 10:55 PM CDT (03:55 UTC)
- Expired
- May 4, 2006, 2:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 68 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 11:30 PM CDT | FLASH FLOOD | Del Rio, TX | STREETS BARACADED IN DEL RIO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 3.9 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3911 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 040355
FFWEWX
TXC465-040700-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1055 PM CDT WED MAY 3 2006
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
VAL VERDE
* UNTIL 200 AM CDT
* AT 1048 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM NEAR DEL RIO...MOVING EAST AT
20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE LAUGHLIN AFB.
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 2982 10071 2939 10073 2926 10075 2928 10116
2970 10138
$$2 follow-up statements
000
WGUS74 KEWX 040536
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1232 AM CDT THU MAY 4 2006
TXC465-040700-
VAL VERDE TX-
1232 AM CDT THU MAY 4 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR VAL
VERDE COUNTY...
AT 1130 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED STREET
CLOSURES IN DEL RIO DUE TO HIGH WATER FROM HEAVY RAIN. THE STORMS
HAVE EXITED TO THE EAST WITH ONLY LIGHT RAIN CONTINUING. STREET
FLOODING IN AND AROUND DEL RIO WILL CONTINUE FOR THE NEXT HOUR OR SO.
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.
LAT...LON 2982 10071 2939 10073 2926 10075 2928 10116
2970 10138
$$000 WGUS74 KEWX 040708 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 205 AM CDT THU MAY 4 2006 TXC465-040715- VAL VERDE TX- 205 AM CDT THU MAY 4 2006 ...THE FLASH FLOOD WARNING FOR VAL VERDE COUNTY EXPIRED AT 200 AM CDT... AT 2 AM CDT...THE STORMS THAT PRODUCED THE HEAVY RAIN HAVE MOVED OFF TO THE EAST AND ALL THE RAIN HAS ENDED. MOTORISTS SHOULD CONTINUE TO USE CAUTION AS THE WATER RECEDES OVER THE NEXT HOUR OR TWO. DO NOT CROSS ANY FLOODED AREA. TURN AROUND DONT DROWN. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 3, 9:21 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, May 3, 9:21 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 921 PM CDT WED MAY 3 2006 .UPDATE... UPDATED FORECAST TO TWEAK 1ST PERIOD POPS/WX/QPF TO SHOW A GREATER CHANCE FOR PRECIP ALONG THE RIO GRANDE VALLEY AND NO MENTION OF PRECIP ALONG THE I-35 CORRIDOR UNTIL AFTER MIDNIGHT. ALSO REESTABLISHED NEAR TERM TEMP...DEWPOINT AND WIND TRENDS BASED ON THE LATEST OBS AND 00Z NAM12 DATA. NEW SUITE OF PRODUCTS OUT SHORTLY. && .PREV DISCUSSION... (ISSUED 725 PM CDT WED MAY 3 2006) AVIATION...MID TO HIGH LEVEL CLOUDS WILL CONTINUE TO MOVE INTO SOUTH CENTRAL TEXAS AND THE HILL COUNTRY OVER THE NEXT FEW HOURS. VFR CONDITIONS WILL PREVAIL THROUGH 06Z. AFT 06Z CIGS WILL BEGIN TO DROP TO MVFR CIGS AND POSSIBLY IFR CIGS AT KSAT AFT 12Z. MAINLY LOW CLOUDS WILL BE THE ISSUE...WINDS WILL BE STRONG ENOUGH TO INHIBIT FOG FORMATION. CIGS WILL INCREASE TO VFR CONDITIONS ONCE AGAIN AFT 18-21Z. PREV DISCUSSION... (ISSUED 316 PM CDT WED MAY 3 2006) DISCUSSION... CLOUD COVER THIS AFTERNOON HAS LIMITED SFC HEATING AND ANTICIPATED CONVECTIVE DEVELOPMENT ACROSS THE CWFA. STILL MAY SEE ISOLATED TSTMS LATE THIS AFTERNOON WHEN CONVECTIVE TEMPS ARE FINALLY REACHED. AN ISOLATED SEVERE TSTM IS NOT OUT OF THE QUESTION FOR THIS EVENING. GFS SOLUTION DEPICTS A MCS DEVELOPING OVER THE TRANS PECOS REGION THIS EVENING AND MOVING EASTWARD ACROSS SOUTH CENTRAL TEXAS OVERNIGHT. AN UPPER LEVEL DISTURBANCE LOCATED SOUTHWEST OF ELP IS MOVING EASTWARD AND GFS HAS A BETTER HANDLE ON THIS FEATURE THAN THE NAM. THUS THE MCS FCST BY GFS LOOKS LIKE A FEASIBLE SOLUTION AND WILL BE USED IN THIS FCST. IF MCS DEVELOPMENT COMES TO PASS OVERNIGHT THE REGION WILL BE IN A POST MCS ENVIRONMENT ON THURSDAY WHICH IS NOT CONDUCIVE TO CONVECTIVE DEVELOPMENT. RAIN CHANCES WILL CONTINUE ACROSS THE REGION THURSDAY NIGHT THRU SATURDAY NIGHT AS A WEAK FRONTAL BOUNDARY TRIES TO SAG SOUTHWARD INTO THE REGION. THE FRONTAL BOUNDARY WILL SERVE AS A FOCUS FOR CONVECTIVE DEVELOPMENT EACH AFTERNOON. UPPER LEVEL RIDGING WITH BUILD OVER SOUTH TEXAS MONDAY THRU WEDNESDAY WHICH WILL RESULT IN HOT AFTERNOON TEMPERATURES NEXT WEEK. TEMPERATURES ALONG THE RIO GRANDE WILL BE AOA 100 DEGREES FOR THE FIRST HALF OF NEXT WEEK. EWX WATCHES/WARNINGS/ADVISORIES... NONE. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 11/03/JB
Hazardous weather outlook, May 3, 9:31 AM CDT, 13 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 931 AM CDT WED MAY 3 2006 TXZ171>173-183>194-202>209-217>225-228-041445- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 931 AM CDT WED MAY 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON WITH A FEW STORMS POSSIBLY BECOMING SEVERE. THE MAIN THREAT WILL BE FROM HAIL AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS CHANCE FOR THUNDERSTORMS ACROSS THE HILL COUNTRY AND SOUTH CENTRAL TEXAS ON FRIDAY AFTERNOON AND FRIDAY NIGHT. THERE IS A SLIGHT RISK THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND AGAIN FRIDAY OR FRIDAY EVENING.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 10:27 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 48 min |
| May 3, 10:34 PM CDT | Severe Thunderstorm Warning | EWX | Kinney | 56 min |
| May 3, 11:28 PM CDT | Severe Thunderstorm Warning | EWX | Kinney | 62 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.